Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Pregnant, cramping, bleeding, history of miscarriages. Progesterone supplements helpful?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am a 28 year old female that is pregant...i am 5'4'' 135 lbs.. I have 2 previous miscarriages and it feels like it is happening again.. I have bad cramping and there something I can do so that I can carry through to full term??? What about progesterone??
Posted Thu, 3 May 2012 in Pregnancy
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing to us.
Having abdominal cramps and bleeding early in the pregnancy definitely suggest of a threatened abortion. Since you already had two abortions earlier, chances of recurrent abortions is also there.
I recommend you to get an ultrasound scan of the lower abdomen done to detect the exact cause of bleeding under the guidance of your gynecologist. If the heart beat of the child has appeared normally and the growth is normal then progesterone supplements may help in reducing the bleeding.
You need to consult your gynecologist immediately.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor